Impact of Propecia side effects in FUE decision - Thoughts? - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 4 of 4
  1. #1
    Junior Member
    Join Date
    Jun 2017
    Posts
    1

    Default Impact of Propecia side effects in FUE decision - Thoughts?

    Hi, I have a dilemma and would welcome others perspectives.

    I'm a 35yr old male seriously considering FUE for first time NW2/3 (not officially checked). Receding hairline, slight thinning on crown.

    I was thinning a lot on my crown & temples from early 20s. At about 24 I started using Finasteride for ~1 yr, 5MG a day but cut/ bit inaccurately, so ~ 1.5/2.5mg per day. It stopped sheddinging and I saw regrowth on crown. I stopped because I noticed larger chest, seemed like excessive fat/glands around slightly puffy nipples, but not painful or lumpy. I can't say for certain if this was definitely as a result of the Finasteride, I was a little chubbier then, but 10 yrs on, I still have this. I can live with it though. 10 yrs on I have 2 kids, healthier lifestyle and weight train more often (upper chest). People say my chest doesn't look like i have 'moobs' but it still bothers me a little, when nipples harden it looks ok, when soft, I don't think it does.

    Being conscious of my hair for a long time - I'm now seriously considering FUE. I've done research & visited clinics in London. I've spoken with one surgeon, Dr Reddy and would likely proceed with him if I was to do it summary ~3500 hairs needed (none advised for crown).

    One of the key things advised was to begin propecia 1mnth before and 1mnth after surgery to prevent shock loss. I know that if continued longer term, it would drastically prolong the hair - all good (in theory) . One of my issues is with the decision to start Propecia again and fear of side effects - Gyno/moobs. Anecdotally (from forum reads) it seems this is relatively common, but all the official stuff seems to say this is very uncommon (like less than 2% cases). I like the thought of FUE and am kind of OK with the fact I MAY need another FUE in future, but I do not like the thought of big moobs.

    My gut instinct is to go for it, monitor any reaction in chest area and if theres anything slight just stop it - and cross any side effect situation/need for future surgery when that issue comes along (hey it mightn't happen, I realise I'm trying to predict the future).

    Dr Reddy said I could be more prone to big shock loss as my front area is quite thin. So my Qs are about the possible duration & impact of Propecia in parallel with FUE , the info may help with my decision, so I would appreciate comments;

    - Would using less propecia 1mg a day or every other day seem to limit or reduce any side effects, as opposed to the larger doses ~2.5mg i was taking?

    > Would using Propecia "just to cover the pre surgery and post surgery" (say 6mnths after) be enough to prevent the shock loss? And then presumably I revert to nature taking its course again - (Dr Reddy said he wouldn't advise proceeding with surgery if I DIDn't do this).

    > Are there any natural supplements for moobs/gyno that would limits any possible effect of estrogen to cause them? I've read zinc, but is this effective?

    > Has anyone faced this dilemma that could comment on experience?

    > In lieu of Propecia, can anyone comment on how good minoxodil would be to 'slow things down'? Plus would it have similar moobs side effects as Propecia?

    I'm 35, what I don't want is a head with an island of good hair and none anywhere else. My genetics would indicate that natural loss would be quite gradual (father did reasonably well into 40s). If I got 5yrs out of the surgery withought having to give more serious thought to fixing crown areas/more surgery, I think i'd be happy.

    this was a long post if you've got this far, any thoughts welcome.

    Thanks

  2. #2
    Senior Member
    Join Date
    Apr 2014
    Posts
    351

    Default

    I never toke fin so can't help there but if you're getting 3500 grafts with FUE you'll pretty much exhaust your donor hair.

  3. #3
    Senior Member HTsoon's Avatar
    Join Date
    Feb 2016
    Location
    United States
    Posts
    160

    Default

    I took Finasteride in 2007 and suffered severe side effect which lasted months. This is a difficult issue and a very personal choice, I chose to undergo surgery without Finasteride over 3 years ago, my hair is still going strong, I was pretty much bald on top though.

    I am apprehensive to believe that Finasteride would prevent shock loss, shock loss occurs when the surgeon is placing grafts to close to existing follicles, if the recipient sites are created to close to an existing follicle the follicle may fall out, I don't see how Finasteride would prevent this in anyway. I think ultimately the surgeons skill is what determines shock loss, also whether or not you decide to shave your head. Shaving your head will make it a lot easier for the doctor to know how close he is placing grafts to existing hairs.

  4. #4
    Doctor Representative mattj's Avatar
    Join Date
    Oct 2009
    Posts
    1,274

    Default

    Surgeon skill will play a large part, but individual physiology is important and shockloss can be a part of the HT process even with a skilled surgeon. Normally the majority of hair will grow back, but this depends upon how 'strong' those hairs are and this is where Finasteride can help. It can help by taking a follicle that is miniaturizing and prone to being lost permanently due to the shockloss phenomenon and reversing that miniaturization and making it stronger and more likely to survive.
    I am a patient and representative of Dr Rahal

    My FUE With Dr Rahal - Awesome Hairline Result

    I can be contacted for advice: matt@rahalhairline.com

Similar Threads

  1. Propecia side effects?
    By seraphix in forum Hair Loss Treatments
    Replies: 12
    Last Post: 10-24-2015, 02:12 AM
  2. Propecia side effects
    By Donharris in forum Introduce Yourself & Share Your Story
    Replies: 2
    Last Post: 02-24-2015, 02:27 AM
  3. How come some men get side effects from Propecia and some don't
    By baldozer in forum Men's Hair Loss: Start Your Own Topic
    Replies: 6
    Last Post: 02-21-2013, 11:26 AM
  4. Propecia Side Effects
    By tbtadmin in forum The Bald Truth: Show Archives
    Replies: 0
    Last Post: 01-07-2013, 04:10 PM
  5. Propecia: Any side effects
    By notsure in forum Men's Hair Loss: Start Your Own Topic
    Replies: 13
    Last Post: 03-29-2010, 01:52 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

My Finasteride Journey
11-06-2018 03:56 AM
Last Post By beyondthet
Today 05:30 PM
Sun Exposure after Hair Transplant
02-26-2009 03:36 PM
Last Post By hairexpertturkey
Today 04:12 PM
Hair transplant tomorrow--HELP!
12-11-2018 02:48 PM
by sifu
Last Post By hairexpertturkey
Today 04:07 PM
Hair Loss Treatment
08-01-2014 04:29 AM
Last Post By hairexpertturkey
Today 03:52 PM
Hair loss
03-08-2011 09:07 PM
Last Post By hairexpertturkey
Today 03:49 PM
Fue hair transplant
11-22-2010 06:31 AM
by whoops
Last Post By hairexpertturkey
Today 03:41 PM